MAUDE Adverse Event Report: RESPIRONICS INC. DREAMSTATION AUTO BIPAP/HUM/HT/CELL,CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC. DREAMSTATION AUTO BIPAP/HUM/HT/CELL,CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX700T12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Easy Bruising (4558); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam.There was no patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per (b)(4).
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.The patient alleged visualization of particles.The patient also alleged having bothered eyes, cough, and headaches.There was no report of serious or permanent patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal and external visual inspection of device were completed by the manufacturer.The manufacturer found unknown white and black contamination (dust-like), inconsistent with degraded sound abatement foam, at the air input of the blower box, tiny unknown black (inconsistent with degraded sound abatement foam), brown and white specs of contamination on the bottom the blower box.The device's downloaded event log was reviewed by the manufacturer and found no error logged.The manufacturer confirmed there was no evidence of sound abatement foam degradation.The manufacturer also confirms there was no visible damage or functionality failures of the device, which suggest that the source of contamination was external to the device.

Brand Name
DREAMSTATION AUTO BIPAP/HUM/HT/CELL,CAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rod mell
1001 murry ridge lane
murrysville, PA 15668
7249003460
MDR Report Key12562329
Report Number2518422-2021-04775
Device Sequence Number19202092
Product Code BZD
UDI-Device Identifier00606959034600
UDI-Public00606959034600
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX700T12C
Device Catalogue NumberCAX700T12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown